June  2022, 42(6): 2667-2698. doi: 10.3934/dcds.2021207

Higher order parabolic boundary Harnack inequality in C1 and Ck, α domains

Universitat de Barcelona, Departament de Matematiques i Informàtica, Gran Via de les Corts Catalanes 585, 08007 Barcelona, Spain, Springfield, MO 65801-2604, USA

Received  September 2021 Published  June 2022 Early access  January 2022

Fund Project: The author has received funding from the European Research Council (ERC) under the Grant Agreement No 801867, and from the Swiss National Science Foundation project 200021_178795

We study the boundary behaviour of solutions to second order parabolic linear equations in moving domains. Our main result is a higher order boundary Harnack inequality in C1 and Ck, α domains, providing that the quotient of two solutions vanishing on the boundary of the domain is as smooth as the boundary.

As a consequence of our result, we provide a new proof of higher order regularity of the free boundary in the parabolic obstacle problem.

Citation: Teo Kukuljan. Higher order parabolic boundary Harnack inequality in C1 and Ck, α domains. Discrete and Continuous Dynamical Systems, 2022, 42 (6) : 2667-2698. doi: 10.3934/dcds.2021207
References:
[1]

N. Abatangelo and X. Ros-Oton, Obstacle problems for integro-differential operators: Higher regularity of free boundaries, Adv. Math., 360 (2020), 106931, 61 pp. doi: 10.1016/j.aim.2019.106931.

[2]

A. Banerjee and N. Garofalo, A Parabolic analogue of the higher-order comparison theorem of De Silva and Savin, J. Differential Equations, 260 (2016), 1801-1829.  doi: 10.1016/j.jde.2015.09.044.

[3]

A. Baneerje, M. Smit Vega Garcia and A. Zeller, Higher regularity of the free boundary in the parabolic Signorini problem, Calc. Var. Partial Differential Equations, 56 (2017), 7, 26 pp. doi: 10.1007/s00526-016-1103-7.

[4]

G. Barles, A new stability result for viscosity solutions of nonlinear parabolic equations with weak convergence in time, C. R. Acad. Sci. Paris, 343 (2006), 173-178.  doi: 10.1016/j.crma.2006.06.022.

[5]

L. Caffarelli, The regularity of free boundaries in higher dimensions, Acta Math., 139 (1977), 155-184.  doi: 10.1007/BF02392236.

[6]

D. De Silva and O. Savin, A note on higher regularity boundary Harnack inequality, Disc. Cont. Dyn. Syst., 35 (2015), 6155-6163.  doi: 10.3934/dcds.2015.35.6155.

[7]

D. dos Prazeres and J. V. da Silva, Schauder type estimates for "flat" viscosity solutions to non-convex fully nonlinear parabolic equations and applications, Potential Anal., 50 (2019), 149-170.  doi: 10.1007/s11118-017-9677-z.

[8]

X. Fernández-Real and X. Ros-Oton, Regularity Theory for Elliptic PDE, Forthcoming book (2020), Available at the Webpage of the Authors.

[9]

A. Figalli, Regularity of Interfaces in Phase Transitions Via Obstacle Problems, In Proceedings of the ICM 2018.

[10]

A. Figalli and H. Shahgholian, A general class of free boundary problems for fully nonlinear parabolic equations, Ann. Mat. Pura Appl., 194 (2015), 1123-1134.  doi: 10.1007/s10231-014-0413-7.

[11]

Y. Jhaveri and R. Neumayer, Higher regularity of the free boundary in the obstacle problem for the fractional Laplacian, Adv. Math, 311 (2017), 748-795. 

[12]

D. Kinderlehrer and L. Nirenberg, Regularity in free boundary problems, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 4 (1977), 373-391. 

[13]

N. V. Krylov, Lectures on Elliptic and Parabolic Equations in Hölder Spaces, Graduate Studies in Mathematics vol.12, American Mathematical Society 1996. doi: 10.1090/gsm/012.

[14]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co. Pte. Ltd. 1996. doi: 10.1142/3302.

[15]

G. M. Lieberman, Regularized distance and its applications, Pacific J. Math., 117 (1985), 329-352.  doi: 10.2140/pjm.1985.117.329.

[16]

E. Lindgren and R. Monneau, Pointwise estimates for the heat equation. Application to the free boundary of the obstacle problem with Dini coefficients, Indiana Univ. Math. J., 62 (2013), 171-199.  doi: 10.1512/iumj.2013.62.4837.

[17]

E. Lindgren and R. Monneau, Pointwise regularity of the free boundary for the parabolic obstacle problem, Calc. Var. Partial Differential Equations, 54 (2015), 299-347.  doi: 10.1007/s00526-014-0787-9.

show all references

References:
[1]

N. Abatangelo and X. Ros-Oton, Obstacle problems for integro-differential operators: Higher regularity of free boundaries, Adv. Math., 360 (2020), 106931, 61 pp. doi: 10.1016/j.aim.2019.106931.

[2]

A. Banerjee and N. Garofalo, A Parabolic analogue of the higher-order comparison theorem of De Silva and Savin, J. Differential Equations, 260 (2016), 1801-1829.  doi: 10.1016/j.jde.2015.09.044.

[3]

A. Baneerje, M. Smit Vega Garcia and A. Zeller, Higher regularity of the free boundary in the parabolic Signorini problem, Calc. Var. Partial Differential Equations, 56 (2017), 7, 26 pp. doi: 10.1007/s00526-016-1103-7.

[4]

G. Barles, A new stability result for viscosity solutions of nonlinear parabolic equations with weak convergence in time, C. R. Acad. Sci. Paris, 343 (2006), 173-178.  doi: 10.1016/j.crma.2006.06.022.

[5]

L. Caffarelli, The regularity of free boundaries in higher dimensions, Acta Math., 139 (1977), 155-184.  doi: 10.1007/BF02392236.

[6]

D. De Silva and O. Savin, A note on higher regularity boundary Harnack inequality, Disc. Cont. Dyn. Syst., 35 (2015), 6155-6163.  doi: 10.3934/dcds.2015.35.6155.

[7]

D. dos Prazeres and J. V. da Silva, Schauder type estimates for "flat" viscosity solutions to non-convex fully nonlinear parabolic equations and applications, Potential Anal., 50 (2019), 149-170.  doi: 10.1007/s11118-017-9677-z.

[8]

X. Fernández-Real and X. Ros-Oton, Regularity Theory for Elliptic PDE, Forthcoming book (2020), Available at the Webpage of the Authors.

[9]

A. Figalli, Regularity of Interfaces in Phase Transitions Via Obstacle Problems, In Proceedings of the ICM 2018.

[10]

A. Figalli and H. Shahgholian, A general class of free boundary problems for fully nonlinear parabolic equations, Ann. Mat. Pura Appl., 194 (2015), 1123-1134.  doi: 10.1007/s10231-014-0413-7.

[11]

Y. Jhaveri and R. Neumayer, Higher regularity of the free boundary in the obstacle problem for the fractional Laplacian, Adv. Math, 311 (2017), 748-795. 

[12]

D. Kinderlehrer and L. Nirenberg, Regularity in free boundary problems, Ann. Scuola Norm. Sup. Pisa Cl. Sci., 4 (1977), 373-391. 

[13]

N. V. Krylov, Lectures on Elliptic and Parabolic Equations in Hölder Spaces, Graduate Studies in Mathematics vol.12, American Mathematical Society 1996. doi: 10.1090/gsm/012.

[14]

G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific Publishing Co. Pte. Ltd. 1996. doi: 10.1142/3302.

[15]

G. M. Lieberman, Regularized distance and its applications, Pacific J. Math., 117 (1985), 329-352.  doi: 10.2140/pjm.1985.117.329.

[16]

E. Lindgren and R. Monneau, Pointwise estimates for the heat equation. Application to the free boundary of the obstacle problem with Dini coefficients, Indiana Univ. Math. J., 62 (2013), 171-199.  doi: 10.1512/iumj.2013.62.4837.

[17]

E. Lindgren and R. Monneau, Pointwise regularity of the free boundary for the parabolic obstacle problem, Calc. Var. Partial Differential Equations, 54 (2015), 299-347.  doi: 10.1007/s00526-014-0787-9.

[1]

Daniela De Silva, Ovidiu Savin. A note on higher regularity boundary Harnack inequality. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 6155-6163. doi: 10.3934/dcds.2015.35.6155

[2]

Panagiota Daskalopoulos, Eunjai Rhee. Free-boundary regularity for generalized porous medium equations. Communications on Pure and Applied Analysis, 2003, 2 (4) : 481-494. doi: 10.3934/cpaa.2003.2.481

[3]

Xinfu Chen, Huibin Cheng. Regularity of the free boundary for the American put option. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 1751-1759. doi: 10.3934/dcdsb.2012.17.1751

[4]

Carlos E. Kenig, Tatiana Toro. On the free boundary regularity theorem of Alt and Caffarelli. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 397-422. doi: 10.3934/dcds.2004.10.397

[5]

Jae-Myoung  Kim. Local regularity of the magnetohydrodynamics equations near the curved boundary. Communications on Pure and Applied Analysis, 2016, 15 (2) : 507-517. doi: 10.3934/cpaa.2016.15.507

[6]

M. Eller. On boundary regularity of solutions to Maxwell's equations with a homogeneous conservative boundary condition. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 473-481. doi: 10.3934/dcdss.2009.2.473

[7]

Huiqiang Jiang. Regularity of a vector valued two phase free boundary problems. Conference Publications, 2013, 2013 (special) : 365-374. doi: 10.3934/proc.2013.2013.365

[8]

Peter Weidemaier. Maximal regularity for parabolic equations with inhomogeneous boundary conditions in Sobolev spaces with mixed $L_p$-norm. Electronic Research Announcements, 2002, 8: 47-51.

[9]

Junjie Zhang, Shenzhou Zheng, Chunyan Zuo. $ W^{2, p} $-regularity for asymptotically regular fully nonlinear elliptic and parabolic equations with oblique boundary values. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3305-3318. doi: 10.3934/dcdss.2021080

[10]

Hongjie Dong, Kunrui Wang. Interior and boundary regularity for the Navier-Stokes equations in the critical Lebesgue spaces. Discrete and Continuous Dynamical Systems, 2020, 40 (9) : 5289-5323. doi: 10.3934/dcds.2020228

[11]

Alassane Niang. Boundary regularity for a degenerate elliptic equation with mixed boundary conditions. Communications on Pure and Applied Analysis, 2019, 18 (1) : 107-128. doi: 10.3934/cpaa.2019007

[12]

H. Beirão da Veiga. Vorticity and regularity for flows under the Navier boundary condition. Communications on Pure and Applied Analysis, 2006, 5 (4) : 907-918. doi: 10.3934/cpaa.2006.5.907

[13]

Kangsheng Liu, Xu Liu, Bopeng Rao. Eventual regularity of a wave equation with boundary dissipation. Mathematical Control and Related Fields, 2012, 2 (1) : 17-28. doi: 10.3934/mcrf.2012.2.17

[14]

Luigi C. Berselli, Carlo R. Grisanti. On the regularity up to the boundary for certain nonlinear elliptic systems. Discrete and Continuous Dynamical Systems - S, 2016, 9 (1) : 53-71. doi: 10.3934/dcdss.2016.9.53

[15]

Francesca Bucci. Improved boundary regularity for a Stokes-Lamé system. Evolution Equations and Control Theory, 2022, 11 (1) : 325-346. doi: 10.3934/eect.2021018

[16]

Roberto Triggiani. Sharp regularity theory of second order hyperbolic equations with Neumann boundary control non-smooth in space. Evolution Equations and Control Theory, 2016, 5 (4) : 489-514. doi: 10.3934/eect.2016016

[17]

Mengni Li. Global regularity for a class of Monge-Ampère type equations with nonzero boundary conditions. Communications on Pure and Applied Analysis, 2021, 20 (1) : 301-317. doi: 10.3934/cpaa.2020267

[18]

Alessio Falocchi, Filippo Gazzola. Regularity for the 3D evolution Navier-Stokes equations under Navier boundary conditions in some Lipschitz domains. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1185-1200. doi: 10.3934/dcds.2021151

[19]

Nam Q. Le. Optimal boundary regularity for some singular Monge-Ampère equations on bounded convex domains. Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2199-2214. doi: 10.3934/dcds.2021188

[20]

Avner Friedman. Free boundary problems for systems of Stokes equations. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1455-1468. doi: 10.3934/dcdsb.2016006

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (198)
  • HTML views (143)
  • Cited by (0)

Other articles
by authors

[Back to Top]